Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 145, NWS Nashville, TN

June 27, 2001Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2001, 2:52 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 2:52 PM CDT (19:52 UTC)
Expired
Jun 27, 2001, 3:30 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 271953
SVRBNA

TNC125-161-272030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE
  STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 330 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF DOVER TO 12 MILES
  SOUTH OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLARKSVILLE BY 315 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$
05
LAT...LON 3640 8800 3638 8724 3661 8716 3666 8794

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 27, 10:10 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CDT WED JUN 27 2001

UPPER LVL LOW PRES AREA HAS CONTINUED TO MOVE WESTWARD AND IS NOW
CENTERED NEAR PADUCAH. SCTD CONVECTION HAS ALREADY DEVELOPED ALONG
THE PLATEAU, IN THE UNSTABLE AIR EAST OF THE LOW, WITH SOME REMNANTS
OF LAST NIGHTS ALABAMA CONVECTION NOW WORKING ITS WAY SLOWLY
INTO OUR BORDER COUNTIES.

BNA SOUNDING, MODIFIED FOR AFTERNOON MAX TEMP OF 85, SHOWS THE FOLLOWING
STATS:

LI -4     CAPE 1600 J/KG      TOTAL TOTALS 48      EQUIL LVL 36K FT

PWA  1.11 INCH      WET BULB ZERO 9581 FT

THE ENVIRONMENT OVER MIDDLE TN INDICATES A GOOD POTENTIAL FOR SCTD
AFTERNOON CONVECTION ALONG WITH A MODERATE POTENTIAL FOR LARGE HAIL.
DOWNBURST WIND SPEEDS FROM SOME ISOLATED CELLS MAY ALSO APPROACH OR
EXCEED SVR LIMITS.

OVERALL, CURRENT FCST LOOKS GOOD. HOWEVER, MAY NEED TO CONSIDER
BUMPING POPS UP JUST A HAIR ON THE PLATEAU, AND WILL NEED A LATE
MORNING UPDATE TO AT LEAST TAKE OUT THE MENTION OF AFTERNOON IN
ZFP TEXT.

.BNA...NONE.

In the hours before

Local storm report, Jun 27, 12:30 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    BEAVER HILL               TN   WIND DAMAGE
06/26/01   OVERTON                        LARGE TREE DOWN

0530 PM    5SW BYRDSTOWN             TN   WIND DAMAGE
06/26/01   PICKETT                        TREES AND LARGE LIMBS
                                          DOWN IN OAK GROVE

0545 PM    4 NE BYRDSTOWN            TN   WIND DAMAGE
06/26/01   PICKETT                        FEW TREES AND POWER
                                          LINES DOWN IN RED HILL

0545 PM    LONEWOOD                  TN   .75 INCH HAIL
06/26/01   VAN BUREN

0550 PM    3 S MONTEREY              TN   .75 INCH HAIL
06/26/01   PUTNAM

0555 PM    2 E ALGOOD                yTN   TREES DOWN BETWEEN
06/26/01   PUTNAM                         BROTHERTON AND
                                          PARRAGON

JDG
Local storm report, Jun 27, 2:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
220 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    GREENWOOD                 TN   60 MPH TSTM WIND GUST
06/27/01   JACKSON                        SHERIFF'S OFFICE REPORTED
                                          TREES DOWN.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:46 PM CDTFlash Flood WarningOHXWhite119 min
Jun 27, 1:47 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam28 min
Jun 27, 2:20 PM CDTSevere Thunderstorm WarningOHXClay, Jackson25 min
Jun 27, 2:24 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys51 min
Jun 27, 3:16 PM CDTTornado WarningOHXMontgomery29 min
Jun 27, 4:03 PM CDTSevere Thunderstorm WarningOHXDickson27 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Jun 27, 4:10 PM CDTSevere Thunderstorm WarningOHXDavidson35 min
Jun 27, 4:31 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson29 min
Jun 27, 4:37 PM CDTSevere Thunderstorm WarningOHXCheatham23 min
Jun 27, 4:58 PM CDTSevere Thunderstorm WarningOHXRobertson32 min
Jun 27, 5:48 PM CDTTornado WarningOHXSmith27 min
Jun 27, 6:24 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.